Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy in feet&legs
Apr 16, 2004

I am on a salvage regime which includes VidexEC,the regime had gotten me undectable. However-Prior to starting theis regime-I had numbness in my feet and calfs-also stiffness. My feet are now becoming so numb-they feel like dead weight-I am assuming the Videx- is causing the increased numbness- Since I have no other medications options-Do you have any suggestions- Do you feel the nerve damage will progress the longer I am on the VIDEX-I would appreciate any suggestions/Thank you

Response from Dr. Henry

You need to review your past treatment history and resistance status with your HIV specialist to see what options are available. Continued use of Videx would likely contribute to progressive neuropathy . An evaluation for other potential factors that could be addressed might be worth doing (I often refer to an interested neurologist). If you are stuck with Videx then a dose reduction is an option. Many treatments can help the symptoms for neuropathy including Neurontin. There are several large studies soon to open in the US looking at new neuropathy treatments (usually with pain as the main symptom) might decrease mitochondrial toxicity (see Jon Kaiser's book Healing HIV or the www.daair.org website). KH



Previous
signs of hiv
Next
joint pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement